Jump to content
Important Survey - Please Participate ×

My Story


[Sp...]

Recommended Posts

I’ve been on temazapam for 8 years for insomnia  I’ve had bad anxiety for years but i never thought that it could be from this. But now i see a pattern. I get horrible neck spasm pain, anxiety, fatigue, muscle weakness, depression. I feel like I’m in constant withdrawal. Has anyone taken this and experienced anything like this.?
Link to comment
Share on other sites

Hello Sprummer61,

 

Welcome to Benzo Buddies! What you are describing sounds very much like tolerance, where the dose is no longer effective.  This is a very common effect of long term benzo use, I experienced this myself.

 

There are only a couple of options, one can either updose to a dose that reduces or eliminates the symptoms. This is a slippery slope to be on.  The second choice is to taper off, this is what I did because I knew the drug was making me ill.

 

We'll be happy to offer information and support should you wish to taper off temazepam. After such long term use it will be important to taper very slowly. This helps your system to adjust to the dose changes. Normally a reduction of no more than 5-10% every 10-14 days is recommended. I'll give you a link to the Planning Your Withdrawal Board for more information.

 

I'll also provide a link to the Ashton Manual. It is an excellent resource about benzos, tapering and withdrawal. The manual was written by Dr. Heather Ashton, an expert in the field.

 

Settle in and do some reading. We'll be happy to answer questions and share our experiences with you. Let us know how we can help.

 

Planning Your Withdrawal (Taper Plans)

 

The Ashton Manual

 

pianogirl  :)

Link to comment
Share on other sites

Hi Sprummer,

 

can you elaborate on current dosage and any taper plan?

 

A lot of people have taken benzos for insomnia (including myself). though i have not experienced any physical pain, i have experienced anxiety, fatigue, and depression.

 

this is a marathon. hang in there and keep coming to the board for support

Link to comment
Share on other sites

Hi kickbenzos

 

Im been prescribed 15  mg temazapam capsule.  I’ve been cutting back by halving, quartering and spreading it out thru the day in multiple capsules but its been too uncomfortable with the pain & anxiety.

 

My plan is to see a doctor this week to work out a tapering schedule with a longer acting benzo

 

Thanks for responding

 

Link to comment
Share on other sites

I think you are on target here. Recognizing that you are experiencing tolerance withdrawal is a huge step forward. Many people dont understand this so keep taking the drug in increasing doses to stop those symptoms. That is what I did, to my shame. Not sure if your doctor will have any good ideas on all of this. Most dont and often guide people down roads that wont work as well as what you read here on BB.

That alone is a bit scary. But in 8 years here on BB, I have seen this happen over and over again. What I found was that trusting most of what I read here was safer. I also learned quickly to CLICK OFF any post that scared me.

east

Link to comment
Share on other sites

Sounds like tolerance wd to me as I went through something very similar to what you are describing. A slower taper is advisable.

Lots of great info and support here. Healing takes time and can be very uncomfortable, but you will eventually be free and your body will heal.

Glad you found us...good support is so beneficial in this process!

Link to comment
Share on other sites

  • 2 months later...

Hi

I wanted to write in and update my progress. In June I saw my doctor. He switched me over to 8 mg Valium 4mg 2x a day from the 15mg temazapam.  At this point i have tapered down to 3.7 mg per day now taking liquid, 1.70 morning & 2mg night. At this point he has me dropping 7% every 14 days. Every drop i go through a rough spell with anxiety and horrible muscle pain in right side of neck that last for 4-5 days.

My question to anybody out there,  did anyone find taking the valium 3 times a day or more easier with symptoms than the 2x a day.

Link to comment
Share on other sites

I'm glad to hear you've reduced your dose so significantly, great progress and using the liquid version makes it easier to take the smaller doses.  Your Dr prescribed taper sounds reasonable, this surprises me but it's good to see it.

 

I don't have experience with Valium dosing so if you don't get replies here you could ask your question on this thread.  Valium Support Group

Link to comment
Share on other sites

×
×
  • Create New...